50% TCA peel on lower abdomen: hyperpigmentation. (photo)
Doctor Answers 5
Self-treatment with 50% TCA
Thank you for asking about your self-administered 50% TCA peel.
- Unfortunately, peels require expertise to use safely.
- TCA peels should never scab and 50% is a very strong peel that can burn the skin.
- This appears to be what has happened to you.
- Please see a dermatologist or plastic surgeon for burn care.
- Once healed, if you are fortunate enough not to have scars, your skin will probably be much darker because of post-inflammatory hyperpigemtation.
- You will probably need treatment for quite a while to achieve your original goal -
Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
50% TCA to area- wound care needed.
This is very strong, and you will need medical attention to prevent infection and scaring. Please see a doctor ASAP, at this strength it has caused a burn to the area, and medical treatment along the lines of burns care will be needed. All the best, Dr Davin Lim.
50% TCA peel on lower abdomen: hyperpigmentation
Thank you for sharing your question and photograph. 50% TCA is a very strong concentration of TCA for a peel and it appears that it has caused a burn to your abdomen after application. I would see a board certified plastic surgeon or dermatologist in consultation to discuss your reaction so that they can offer treatment recommendations.
You might also like...
TCA Burn -- PLEASE SEE BOARD CERTIFIED MD
I recommend getting a formal consultation with a cosmetic dermatologist in order to advise you on aftercare. I advise you to not apply TCA peels yourself and to always seek a professional in order to have these administered. See an expert. Best, Dr. Emer
Self-Treatment With Strong Acids, Like TCA 50%, Ill-Advised
50% TCA is a strong acid, which should only be used by experienced aesthetic physicians for the appropriate medium depth peeling indications and for the appropriate locations on the body. Frankly, even on the face, owing to its potential for causing serious complications (such as permanent scarring and permanent loss of pigmentation or hyperpigmentation), for years now, TCA in concentrations of 50% is seldom used, as it once was over large areas of skin. Instead, when it is used at all, it is restricted to small areas or much lower concentrations often not exceeding 25%-35%. Moreover, when it is used, it is most often confined to treating the face and in much lower concentrations the neck and upper chest, since the latter two regions are even more likely than the face to suffer serious unwanted adverse reactions of the kind described above.
I would strongly suggest that you seek immediate consultation with a board certified aesthetic physician with experience and expertise in chemical peeling in order to evaluate your current status and suggest appropriate measures to minimize any possible untoward reaction. For other readers, let this answer serve as a word of caution not to embark unsupervised medically on a similar route. Good luck to you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.